I had to come off Lexapro in April due to the generic med not doing it's job. I never had problems but have had such terrible burning under my skin in extremities, especially my right arm, that I just want to die. What can I do to help this - any natural thing I can take? and is this part of the detox from the Lexapro?
Based on what I went through myself i would day yes, it very well could be. The discontinuation of anything like this is best done under the supervision of a physician, as withdrawal from many of these meds needs a long time and a transition to an other, easier med, then out from there. Again, the right Dr is key.
Depending on how long you were taking it, and how much, done right this could easily be a 2-3, 3-5 month endeavor, or more.
Reluctant to recommended anything to "take" as many things can prolong this and make things worse. Anyway, best to you, hope this helps a bit.
WOW,so the generic of lexapro just stopped working for you? did you talk to your doctor about going back to the brand name? I know this kind of thing has happened to me when i changed from one brand name to another. and both were no where as good as the name brand. but its an insurence thing for me,so I found the best generic that I could. by talking with my pharmacist and trying 1 week of dif brands. give it a try. just an idea...
Hi Langford - you didn't mention if you have other health issues or who was prescribing the Lexapro. But the burning sensations can be a nerve thing. I had a back injury and then surgery. Lots of compression still in my low back and I get nerve blocks about 3 times a year or so. I was also recently placed on a low dose of Elavil to help soothe that awfully burning pain that I have never, ever experienced before in my LIFE!!! Nerve damage isn't fun at all but I can both sympathize and empathize with you. I know you don't want to die - you just want the pain to stop. But I must tell you... the other thing that crossed my mind when you mentioned burning pain was SHINGLES!!! Do you ever remember seeing any cluster of blisters anywhere on your body??? If you have ever had chicken pox... you already have the virus. It goes dormant after an outbreak.
I know you may be thinking Lexapro but I think you should see a doctor and get yourself checked out to be sure what the heck is going on with you. Yes, there are things that can be prescribed but the doctor needs to know what is wrong first, okay?
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I took Lexapro 10 mg.for 9 days and started getting burning sesation on my feet.I took 5 mg. for one
Posted 31 Jul 2009 • 2 answers
Posted 25 Sep 2011 • 2 answers
Posted 21 Mar 2012 • 1 answer
Posted 5 Dec 2014 • 4 answers
Posted 27 Dec 2014 • 4 answers